Thursday, 23 July 2009

Argh...

Eric spiked a fever last night. For anyone who is post transplant or is immunosuppressed, a fever always means the hospital. He's on two types of round the clock antibiotics to make sure that any infection that may be lurking does not get a chance to grab hold. Usually we never find out what the infection even was or if it was an infection.

Eric's other symptoms - sore joints and a rash on his hands and feet actually point to serum sickness from the ATG. This is a relatively common side effect and the treatment is prednisone. So he started on that too.

Something is working because his fever has dropped considerably, his pulse rate is down and his blood pressure is back up to a normal range.

So he's settled in for a while - no idea how long he will be in hospital. We are just thankful that he is feeling better.

6 comments:

shelley said...

ARgh! Well glad to hear that the fever has dropped and pulse and blood pressure are going back to normal levels with the prednisone and the antibiotics.

Hope he gets his TV!

xo
Shel

Kathy - Eric's Mom said...

TV was all hooked up and I left him eating a chocolate bar and scratching off some lottery tickets!

Veronica said...

So sorry to hear that Eric had to spend yet more time in hospital, but so glad that everything seems to be back under control - hugs to you both..........Vx

JANE OWEN said...

Prednisone always whips Jake right back into shape. Gives him energy and he eats like crazy. Eric I hope it does the same for you.

Jane

Adrienne said...

Ahhh, I hope this is a short hospital stay. It's never fun. Here's to better days ahead. Hugs, Alison and Adrienne

Bekah said...

Sending my love to all of you... I'm so sorry for these hospital days. Hoping you get out of there soon Eric, thinking of you lots,

Bekah